# SDR P2EA2002M036

- Difficulty date: May 24, 2002
- Submitted: June 11, 2002
- Operation: Air carrier
- Aircraft: N140NJ
- Make and model: Doug DC-9-82
- Aircraft serial: 49931
- Aircraft time: 27,928 hours, 23,015 cycles
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Piston
- Part number: 5920603507
- Part serial: CPI1172
- Condition: Flaking
- Part time: 9,361 hours, 7,547 cycles
- Component: Nlg, Boeing
- Component part number: 59403375003
- Stage of operation: TO
- How discovered: L
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

Nose Landing Gear would not retract after take-off, returned to MCI for unscheduled landing. During inspection, on jacks, found cadium plating flaking off the NLG piston. Removed and replaced Piston and Axel assembly IAW 32-21-02. During teardown found Bearing, P/N 5961561-1 and Retainer, P/N 3962423-1 scratched and parts of the plating imbeaded on surface. Bearing and Retainer replaced IAW MM 32-21-02. Operational check IAW 32-30-00, no defects noted. This is closing action for P2EA2002M036
